Alert archive / New Mexico / Red Flag Warnings in 2015

Red Flag Warning 9, NWS Albuquerque, NM

April 16, 20154 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 16, 2015, 4:28 AM MDT for 4 counties in New Mexico. It took effect at Apr 16, 2015, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2015, 4:28 AM MDT (10:28 UTC)
In effect from
Apr 16, 2015, 12:00 PM MDT
Expired
Apr 16, 2015, 7:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 32 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 10.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2015-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2015-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3253 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WWUS85 KABQ 161028
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
428 AM MDT THU APR 16 2015

...RED FLAG WARNING FROM NOON THROUGH EARLY EVENING FOR PORTIONS
OF THE MIDDLE RIO GRANDE VALLEY...THE EAST CENTRAL HIGHLANDS AND
THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...

.AS AN UNSEASONABLY STRONG UPPER LEVEL LOW APPROACHES THEN CROSSES
THE FOUR CORNERS...A STRONG JET WILL ROUND THE BASE OF THE LOW AND
EXTEND OVER CENTRAL AND EASTERN NEW MEXICO. SOUTHWEST WINDS WILL
DEVELOP BY MID DAY AS DRIER AIR EXPANDS FROM WEST TO EAST. WHILE THE
LOW HAS USHERED IN SOME COOLER TEMPERATURES...THE COMBINATION OF
WINDY AND DRY CONDITIONS AND AN UNSTABLE ATMOSPHERE WILL SUPPORT
THE DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS.

NMZ106>108-170100-
/O.NEW.KABQ.FW.W.0009.150416T1800Z-150417T0100Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
428 AM MDT THU APR 16 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING. 

* AREA AND TIMING...THE SOUTHERN MIDDLE RIO GRANDE VALLEY TO THE
  EAST CENTRAL HIGHLANDS AND PLAINS...FROM NEAR NOON THROUGH THE
  EARLY EVENING HOURS.

* 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...RANGING FROM 8 TO 15 PERCENT

* IMPACTS...PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE 
  CREWS IN THE FIELD OF THIS RED FLAG WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
2 follow-up statements
639 
WWUS85 KABQ 162115
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
315 PM MDT THU APR 16 2015

...RED FLAG WARNING REMAINS IN EFFECT THROUGH 7 PM FOR PORTIONS OF
THE MIDDLE RIO GRANDE VALLEY...THE EAST CENTRAL HIGHLANDS AND THE
EAST CENTRAL PLAINS DUE TO STRONG WINDS...LOW HUMIDITIES...AND
HIGH INSTABILITY...

...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON AND EARLY EVENING
FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS...LOW
HUMIDITIES AND HIGH INSTABILITY...

.AN UNSEASONABLY STRONG UPPER LOW OVER THE FOUR CORNERS WILL
SLOWLY MOVE EASTWARD THROUGH FRIDAY. A STRONG JET WILL ROUND THE
BASE OF THE LOW AND EXTEND OVER CENTRAL AND EASTERN NEW MEXICO
THROUGH THE PERIOD. STRONG SOUTHWEST WINDS TODAY WILL REDEVELOP ON
FRIDAY...AS THE DRY SLOT SHIFTS OVER EASTERN NEW MEXICO. CRITICAL
FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY EVENING ACROSS
CENTRAL AND EAST CENTRAL NEW MEXICO DESPITE SEASONABLY COOL
TEMPERATURES. THOUGH COOL TEMPERATURES WILL CONTINUE ON
FRIDAY...THE COMBINATION OF WINDY AND DRY CONDITIONS AS WELL AS
AN UNSTABLE ATMOSPHERE WILL RESULT IN THE POSSIBILITY OF CRITICAL
FIRE WEATHER CONDITIONS AGAIN ON FRIDAY ACROSS THE PLAINS.

NMZ108-170100-
/O.NEW.KABQ.FW.A.0011.150417T1800Z-150418T0100Z/
/O.CON.KABQ.FW.W.0009.000000T0000Z-150417T0100Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
315 PM MDT THU APR 16 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM
MDT THIS EVENING. 

* AREA AND TIMING...THE EAST CENTRAL PLAINS THROUGH EARLY THIS
  EVENING AND AGAIN FRIDAY AFTERNOON AND EARLY EVENING. 

* 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...MINIMUMS RANGING FROM 8 TO 15 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ106-107-170100-
/O.CON.KABQ.FW.W.0009.000000T0000Z-150417T0100Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
315 PM MDT THU APR 16 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

* AREA AND TIMING...THE SOUTHERN MIDDLE RIO GRANDE VALLEY AND THE
  EAST CENTRAL HIGHLANDS THROUGH THE EARLY EVENING HOURS.

* 20 FOOT WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS NEAR 40
  MPH.

* RELATIVE HUMIDITY...RANGING FROM 6 TO 12 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ104-170100-
/O.NEW.KABQ.FW.A.0011.150417T1800Z-150418T0100Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
315 PM MDT THU APR 16 2015

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. 

* AREA AND TIMING...THIS INCLUDES THE NORTHEAST PLAINS FRIDAY
  AFTERNOON AND EARLY EVENING.

* 20 FOOT WINDS...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS NEAR
  35 MPH. 

* RELATIVE HUMIDITY...MINIMUMS RANGING FROM 9 TO 14 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

34
799 
WWUS85 KABQ 170110
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
710 PM MDT THU APR 16 2015

...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON AND EARLY
EVENING FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG
WINDS...LOW HUMIDITIES AND HIGH INSTABILITY...

.AN UNSEASONABLY STRONG UPPER LOW OVER THE FOUR CORNERS WILL
SLOWLY MOVE EASTWARD THROUGH FRIDAY. A STRONG JET WILL ROUND THE
BASE OF THE LOW AND EXTEND OVER CENTRAL AND EASTERN NEW MEXICO
THROUGH THE PERIOD. STRONG SOUTHWEST WINDS TODAY WILL REDEVELOP
ON FRIDAY...AS THE DRY SLOT SHIFTS OVER EASTERN NEW MEXICO.
CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY
EVENING ACROSS CENTRAL AND EAST CENTRAL NEW MEXICO DESPITE
SEASONABLY COOL TEMPERATURES. THOUGH COOL TEMPERATURES WILL
CONTINUE ON FRIDAY...THE COMBINATION OF WINDY AND DRY CONDITIONS
AS WELL AS AN UNSTABLE ATMOSPHERE WILL RESULT IN THE POSSIBILITY
OF CRITICAL FIRE WEATHER CONDITIONS AGAIN ON FRIDAY ACROSS THE
PLAINS.

NMZ108-171400-
/O.EXP.KABQ.FW.W.0009.000000T0000Z-150417T0100Z/
/O.CON.KABQ.FW.A.0011.150417T1800Z-150418T0100Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
710 PM MDT THU APR 16 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING. 

* AREA AND TIMING...THE EAST CENTRAL PLAINS FRIDAY AFTERNOON AND
  EARLY EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...MINIMUMS RANGING FROM 8 TO 15 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ106-107-170215-
/O.EXP.KABQ.FW.W.0009.000000T0000Z-150417T0100Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
710 PM MDT THU APR 16 2015

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING HAS EXPIRED.

$$

NMZ104-171400-
/O.CON.KABQ.FW.A.0011.150417T1800Z-150418T0100Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
710 PM MDT THU APR 16 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING. 

* AREA AND TIMING...THIS INCLUDES THE NORTHEAST PLAINS FRIDAY 
  AFTERNOON AND EARLY EVENING. 

* 20 FOOT WINDS...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS 
  NEAR 35 MPH. 

* RELATIVE HUMIDITY...MINIMUMS RANGING FROM 9 TO 14 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 16, 3:38 AM MDT, 50 minutes earlier.

Area forecast discussion, Apr 16, 3:38 AM MDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
338 AM MDT THU APR 16 2015

.SYNOPSIS...
COOLER AND WINDY CONDITIONS WILL IMPACT MUCH OF THE AREA THROUGH
LATE THIS WEEK AS LOW PRESSURE PROGRESSES EAST ALONG THE COLORADO
BORDER. A FEW SHOWERS AND STORMS WILL FLIRT WITH THE TEXAS BORDER
TODAY WHERE A LITTLE BETTER MOISTURE IS IN PLACE. HARD FREEZING
TEMPERATURES WILL IMPACT NORTHERN AND WESTERN VALLEYS TONIGHT AND
FRIDAY NIGHT. THE FIRST FREEZING TEMPERATURES IN OVER A MONTH ARE
POSSIBLE WITHIN THE MIDDLE AND LOWER RIO GRANDE VALLEY TONIGHT.
MEANWHILE...SOME SNOW SHOWERS ARE EXPECTED TO IMPACT THE NORTHERN
HIGH TERRAIN TODAY THROUGH SATURDAY. ACCUMULATIONS THROUGH THE
MULTI-DAY PERIOD LOOK LIGHT WITH LITTLE IMPACT EXPECTED. TYPICAL
SPRING WEATHER IS ON TAP THROUGH NEXT WEEK WITH MORE WIND...MILD
TEMPERATURES...AND PERIODIC LIGHT RAIN AND HIGH MOUNTAIN SNOW.

&&

.DISCUSSION...
A MORE INVOLVED SET OF CHANGES TO CONSIDER THIS MORNING REGARDING
THE OVERALL EVOLUTION OF A SLOW-MOVING UPPER LOW OVER THE CENTRAL
ROCKIES. MODELS CONTINUE TO TREND DRIER AND WINDIER OVER NM AS WE
BECOME SITUATED IN A LARGE DRY SLOT FEATURE WRAPPING BENEATH THE
DEEP COLD CORE UPPER LOW. THE MAIN PRECIP IMPACTS WILL OCCUR WELL
NORTH INTO COLORADO AND PARTICULARLY THE FRONT RANGE. 09Z METARS
SHOW AN IMPRESSIVE DEWPOINT GRADIENT OVER THE REGION WITH SUBZERO
VALUES IN THE NORTH AND WEST WITH 40S AND 50S IN THE SOUTH AND
EAST. LEFT REMNANT STORM CHANCES IN THE FORECAST ALONG THE TEXAS
BORDER AS THE DRY LINE SHARPENS THIS AFTERNOON. THE CORE OF A 40KT
700-500MB LAYER JET WILL SLICE THROUGH FROM CATRON COUNTY EASTWARD
THROUGH SOCORRO...LINCOLN AND TORRANCE COUNTIES THIS AFTERNOON.
INCREASED WINDS AND THERE IS SOME POTENTIAL FOR DAY SHIFT TO ADD
A WIND ADVISORY FOR THE SACRAMENTO MOUNTAINS. SEE FIRE WEATHER
DISCUSSION FOR INCLUSION OF RED FLAG WARNINGS AS WELL.

COOL TEMPERATURES WITH THE VERY DRY AIR WILL BE THE MAIN STORY INTO
TONIGHT AND FRIDAY NIGHT. HARD FREEZES WILL CONTINUE FOR NORTHERN
AND WESTERN VALLEYS THROUGH THIS PERIOD. THE POTENTIAL FOR FREEZING
TEMPERATURES FOR THE FIRST TIME IN OVER A MONTH IS INCREASING FOR
THE ABQ METRO SOUTH ALONG THE RIO GRANDE VALLEY FLOOR TONIGHT. WILL
ISSUE A FREEZE WATCH FOR THESE AREAS. LEAVING SANTA FE OUT SINCE
TEMPS THERE HAVE BEEN BELOW FREEZING IN RECENT DAYS AND IT IS
CURRENTLY BELOW FREEZING THIS MORNING. THIS ALSO HOLDS TRUE FOR
LOCALES ALONG THE CENTRAL AND NORTHEAST HIGH PLAINS THE PAST WEEK.

THE LAST CONSIDERATION FOR THIS MORNING WAS SNOW ACCUMULATIONS
OVER THE NORTHERN MTS. MODELS CONTINUE TO BACK OFF ON IMPACTFUL
ACCUMULATIONS THROUGH THE 3 TO 4 DAY PERIOD AS TROWAL DYNAMICS
ARE REALLY NO LONGER INDICATED. 2 TO 5 INCHES IS STILL POSSIBLE
THROUGH THE PERIOD ABOVE 8000 FT OR SO...MAINLY IN THE SANGRES.
THE GENERALLY BREEZY TO WINDY AND COOLER PATTERN WILL CONTINUE
THROUGH NEXT WEEK. ACTIVE WEATHER IS STILL ON TAP FOR NEXT WEEK
BUT DETAILS ARE ALL OVER THE PLACE ON SEVERAL SYSTEMS THAT CROSS
QUICKLY FROM WEST TO EAST OVER THE STATE.

GUYER

&&

.FIRE WEATHER...
STRONG UPPER LEVEL CLOSED LOW CURRENTLY OVER THE FOUR CORNERS WITH
STRONG JET ROUNDING THE BASE OF THE LOW AND VERY DRY AIR MOVING IN
FROM THE WEST.  WHAT AT ONE POINT LOOKED A COOL MOIST SYSTEM IS NOW
COOL AND DRY...WITH WINDS AS THE BIG STORY...THOUGH SOME WETTING
RAIN IS STILL POSSIBLE FRIDAY AND SATURDAY ACROSS THE NORTH.

FRONT IN COLORADO DOES LOOK LIKE IT COULD MAKE A LITTLE MORE
SOUTHERN PROGRESS INTO THE NORTHEAST PLAINS SO GRIDS WERE ADJUSTED.
HOWEVER...AS THE JET PROGRESSES AROUND THE CLOSED LOW...STRONG SOUTH
TO SOUTHWEST WINDS DEVELOP FROM THE SOUTHWEST AND SOUTH CENTRAL
ZONES TO THE EASTERN PLAINS. RECOVERIES ARE CURRENTLY POOR IN THE
RIO GRANDE VALLEY AND FAIR OVER PARTS OF THE EAST.  HAINES IS
DIFFICULT TO ASSESS FOR TODAY WITH GFS INDICATING VERY UNSTABLE
CONDITIONS ACROSS CENTRAL AND EASTERN ZONES WITH THE NAM NOT QUITE
SO EXTREME. TEMPERATURES WILL BE BELOW NORMAL...THOUGH NOT QUITE AS
MUCH AS EARLIER ANTICIPATED. THE BOTTOM LINE IS THAT WE WILL GO
AHEAD AND ISSUE A RED FLAG TODAY FOR SOUTHERN 105, 106 AND WESTERN
107 ZONES. CRITERIA WILL LIKELY BE BET ACROSS PORTIONS OF THE
NORTHEAST AS WELL...FROM LAS VEGAS EAST. HOWEVER...WITH COOLER
TEMPERATURES THOSE AREAS WERE NOT INCLUDED IN THE WATCH.  ALSO
IMPORTANT TO NOTE THAT SOME OF THESE AREAS DID RECEIVE RECENT
WETTING RAIN...BUT WINDY AND DRY CONDITIONS ARE EXPECTED. AND
NORTHEAST PLAINS.

THE UPPER LOW WILL TRACK TO THE NORTHEAST ON FRIDAY AS THE JET
CORE WEAKENS A BIT AND THE SURFACE LOW SHIFTS BACK TO EASTERN
COLORADO. HOWEVER...THE JET WILL STILL EXTEND ACROSS CENTRAL AND
EASTERN ZONES AND THE GRADIENT REMAINS TIGHT.  WINDS WERE INCREASED
IN THE GRIDS DURING THE AFTERNOON HOURS...WITH WESTERLY FLOW WESTERN
ZONES AND STRONG...GUSTY SOUTHWEST FLOW ACROSS THE EAST AND FAVORING
THE NORTHEAST WHERE A FEW HOURS OF CRITICAL CONDITIONS ARE POSSIBLE.
BEST CHANCES OF WETTING RAIN WILL EXTEND IN THE WRAP AROUND FLOW
OVER THE NORTHWEST AND OVER THE NORTH CENTRAL HIGHER TERRAIN.

FOR THE WEEKEND...STILL LOOKING FOR THE UPPER LEVEL LOW TO WEAKEN
AND MOVES TO THE EAST AS RIDGING BUILDS OVER THE WEST COAST.
TEMPERATURES GRADUALLY WARM AND WINDS BECOME NORTHWEST MOST
LOCATIONS ON SATURDAY AND ACROSS THE WEST ON SUNDAY WITH A BACK DOOR
FRONT INTO THE EAST. DISTURBANCES IN NORTHWEST FLOW ALOFT CONTINUE
TO SUPPORT SOME WETTING PRECIPITATION ACROSS NORTHCENTRAL AND
NORTHEAST ZONES SUNDAY THROUGH MID WEEK. DESPITE STEADY DRYING...
ESPECIALLY WEST BY MIDWEEK...WINDS AT THIS POINT LOOK TO REMAIN
BELOW CRITICAL LEVELS...ALTHOUGH HIGH HAINES OF 6 VALUES ARE BACK IN
PLACE MAINLY WESTERN ZONES STARTING SUNDAY. BY MID WEEK...CRITICAL
CONDITIONS COULD RETURN TO THE WEST. NO ISSUES WITH VENTILATION
THROUGH THE PERIOD.

05

&&

.AVIATION...
06Z TAF CYCLE
SFC DRYLINE SHARPENING OVER THE WESTERN TX PANHANDLE NEAR 06Z WILL
LIKELY RETREAT TO JUST WEST OF THE NM/TX LINE AND A LITTLE FARTHER
WEST THAN 00Z MODELS INDICATE. POCKET OF INSTABILITY EJECTING NEWD
FROM SWRN NM COUPLED WITH THIS BOUNDARY WILL FOCUS ADDITIONAL
ISOLD-SCT SHRA/TSRA DEVELOPMENT DURING THE PRE-DAWN HOURS IN
EASTERN NM PARTICULARLY E OF A KTCC TO KROW LINE. OVERALL LOW
CONFIDENCE ON EXTENT OF TSRA IMPACTS...AND THUS KEPT MENTION OUT
FOR KTCC OR KROW TERMINALS FOR NOW. GOING INTO THE DAY THU...DEEP
CLOSED LOW ALOFT NW OF THE FOUR CORNERS WILL SAG SOUTHWARD
BECOMING CENTERED NEAR KGUP BY 00Z/FRI. HOWEVER...INCREASINGLY DRY
AIR WILL LIMIT PM SHOWER ACTIVITY TO THE FOUR CORNER REGION AND
NEAR THE NM/CO LINE. KJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  52  27  55  33 /   0   5  30  20
DULCE...........................  52  22  51  28 /   5  20  30  30
CUBA............................  51  23  53  30 /   0   5  20  30
GALLUP..........................  49  20  54  27 /   0  10  20  20
EL MORRO........................  45  21  50  30 /   0  10  20  20
GRANTS..........................  49  20  53  28 /   0   0  10  10
QUEMADO.........................  47  24  53  33 /   0   0  10  10
GLENWOOD........................  59  29  64  38 /   0   0   0   0
CHAMA...........................  50  20  47  27 /  20  30  40  40
LOS ALAMOS......................  51  29  52  35 /   0   5  20  20
PECOS...........................  55  27  55  33 /   0   5  10  10
CERRO/QUESTA....................  54  21  53  26 /  30  30  30  40
RED RIVER.......................  46  19  44  24 /  40  40  40  40
ANGEL FIRE......................  50  20  49  24 /  30  30  30  30
TAOS............................  54  22  54  28 /  10  20  20  30
MORA............................  54  25  54  30 /  10  10  10  10
ESPANOLA........................  58  28  59  37 /   0   0  10  10
SANTA FE........................  53  28  54  35 /   0   5  10  10
SANTA FE AIRPORT................  56  27  58  32 /   0   0   5  10
ALBUQUERQUE FOOTHILLS...........  57  32  59  39 /   0   0   5  10
ALBUQUERQUE HEIGHTS.............  59  34  61  40 /   0   0   5   5
ALBUQUERQUE VALLEY..............  59  30  63  40 /   0   0   5   5
ALBUQUERQUE WEST MESA...........  59  33  63  39 /   0   0   5  10
LOS LUNAS.......................  61  29  65  37 /   0   0   5   5
RIO RANCHO......................  59  34  61  40 /   0   0   5  10
SOCORRO.........................  64  33  66  40 /   0   0   5   5
SANDIA PARK/CEDAR CREST.........  54  29  56  34 /   0   0   5  10
TIJERAS.........................  57  29  60  36 /   0   0   5  10
MORIARTY/ESTANCIA...............  57  25  58  31 /   0   0   5   5
CLINES CORNERS..................  57  27  57  32 /   0   5   5  10
GRAN QUIVIRA....................  58  29  60  36 /   0   0   5   5
CARRIZOZO.......................  63  34  63  39 /   0   0   0   0
RUIDOSO.........................  60  33  60  36 /   5   0   5   5
CAPULIN.........................  57  30  57  32 /  30  30  20  20
RATON...........................  61  29  60  30 /  30  30  20  20
SPRINGER........................  62  30  61  33 /  20  20  10  20
LAS VEGAS.......................  57  26  57  32 /   0   5   5  10
CLAYTON.........................  68  37  68  38 /  30  20  10  20
ROY.............................  63  33  63  35 /   5  10  10  10
CONCHAS.........................  71  39  69  42 /   0   0   0   5
SANTA ROSA......................  69  36  68  40 /   0   0   0   0
TUCUMCARI.......................  77  40  73  40 /  10   0   0   5
CLOVIS..........................  73  40  71  40 /  30  10   5   0
PORTALES........................  74  41  72  41 /  30  10   5   0
FORT SUMNER.....................  73  39  70  41 /   0   0   0   0
ROSWELL.........................  77  41  74  41 /   5   0   0   0
PICACHO.........................  68  36  67  40 /   0   0   0   0
ELK.............................  62  34  62  38 /  10   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ106>108.

FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR THE
FOLLOWING ZONES...NMZ519-520.

&&
Hazardous weather outlook, Apr 15, 5:39 AM MDT, 22 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
539 AM MDT WED APR 15 2015

NMZ501>540-161200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
539 AM MDT WED APR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH
WILL IMPACT PORTIONS OF THE AREA FROM THE SOUTHWEST MOUNTAINS INTO
CENTRAL NEW MEXICO AND THE EASTERN PLAINS TODAY. HARD FREEZES ARE
LIKELY FOR NORTHERN AND WESTERN VALLEYS TONIGHT...WHILE A LIGHT
FREEZE IS EXPECTED FROM SANTA FE SOUTH ONTO THE ALBUQUERQUE VALLEY
FLOOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER ROUND OF WINDY CONDITIONS IS POSSIBLE THURSDAY AND FRIDAY
FOR MUCH OF THE AREA. MORE HARD FREEZES ARE EXPECTED FOR NORTHERN
AND WESTERN VALLEYS...WITH LIGHT FREEZES FROM SANTA FE SOUTH ONTO
THE ALBUQUERQUE VALLEY FLOOR THURSDAY NIGHT AND FRIDAY NIGHT.

LIGHT TO MODERATE SNOW ACCUMULATIONS ARE POSSIBLE OVER THE NORTHERN
HIGH TERRAIN BETWEEN FRIDAY AND SUNDAY. MORE WINDY CONDITIONS ARE
POSSIBLE AGAIN SATURDAY AND SUNDAY FOR MUCH OF THE AREA.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 4:07 AM MDTFreeze WatchABQ13 hr
Apr 16, 9:21 AM MDTWind AdvisoryABQ12 hr
Apr 16, 3:15 PM MDTFire Weather WatchABQHarding, San Miguel, Union12 hr
Apr 16, 4:51 PM MDTFreeze WarningABQ16 hr
Apr 16, 5:33 PM MDTSpecial Weather StatementABQCurry27 min

Nearby

Red Flag Warnings in New Mexico, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.